>Statin Drug Danger – Vitamin C Council Information


>

If you are a health conscious individual, eating all good natural, non processed foods and using what ever natural complimentary minerals and vitamins are deemed necessary for your continued good health, then I feel certain that Vitamin C will play a large part in maintaining your overall health.

The Vitamin C Foundation has some very strong words to say about the dangers of taking STATINS which doctors so freely prescribe for the lowering of cholesterol numbers.

Statins Can Damage Your Health

Statins are a class of drugs designed to block the production of cholesterol by the body, with the effect of lowering a patient’s blood cholesterol levels. According the modern medical mythology, the use of these drugs ultimately lowers the patient’s risk for coronary heart disease

These drugs are dangerous and have very serious side effects. Many documented reports detail the severe side effects that otherwise healthy people have experienced after taking these drugs. The side effects include:

Severe muscle cell damage leading to a fatal kidney condition called rhabdomyolysis. The dying skeletal muscle cells release toxic muscle cell components into the general circulation, causing kidney damage. Complications of rhabdomyolysis include acute kidney failure, vascular blood clots, elevated blood potassium levels and cardiac arrest.

Permanent and debilitating muscle pain and weakness.

Neurological damage and cognitive side effects including global transient amnesia, memory loss, learning impairment and confusion.

Congestive heart failure.

Elevated liver enzymes, indicating liver damage.

Statins block the mevalonate metabolic pathway in the body, with the drug companies desired result of blocking cholesterol, but also with the dangerous result of blocking the production of important cell chemicals such as CoQ10, dolichols, and immunomodulation proteins such as NF-kB (Nuclear Factor-kabbaB).

CoQ10 or ubiquinone is the catalyst which drives cell energy production. It acts as a potent antioxidant, and it is critical for the health and function of cell mitochondria. A lack of CoQ10 can cause serious oxidative damage to cellular mitochondria which can result in heart and skeletal muscle damage, and severely limit energy production for the body.

Statin usage is linked to a condition known as Mitochondrial Myopathy, a condition in which cell mitochondria become damaged, accelerating the aging process, and resulting in permanent disabling weakness. This is a direct result of statin interference in the production of CoQ10 and L-Carnitine.

Mood changes, including increased hostility, aggression and depression due to the blockage of dolichol production in the mevalonate pathway.

Statins are also linked to a much greater risk of developing diabetes as a “side effect”. Simvastatin (Zocor) in particular has been shown to interfere with cellular glucose signaling and insulin secretion, and reduce beneficial adiponectin levels.

Statin side effects can be worse if they are ingested in conjunction with other substances using the same metabolic pathway in the body. Drugs such as cyclosporine, itraconazole, diltiazem and erythromycin, bile acid sequestrants (cholestyramine, colestipol), fibric acid derivatives (bezafibrate, fenofibrate, gemfibrozil), and other substances such as niacin and grapefruit juice are all contraindicated for use with statins.

There are a host of other side effects, including pancreatitis, an increase in respiratory infections and pneumonia, peripheral neuropathy, skin rashes, sexual dysfunction, headaches, diarrhea, nausea, stomach pain and cramping, heartburn, constipation, and dizziness.

In 1996, Newman and Tulley published a meticulous review of the links between cancer and statins in a paper titled The Carcinogenity of Lipid-Lowering Drugs in the Journal of American Medical Association. (JAMA 27 55:60, 1996). The CARE trial in particular, resulted in a much higher rate of breast cancer for the women in the treatment group.

When a patient who is prescribed a Statin Medication starts experiencing side effects, particularly involving new and unusual aches and pains – their GP should automatically consider it might be a consequence of taking the Statin Medications – and IMMEDIATELY test to see if there is any biological marker, (CPK) showing this to be the case. Sadly very few GP’s actually test for this marker, and even if they do, should the test come back showing no elevation etc, they simply pass off the aches and pains as part of the ‘normal’ again process

Even if the biological marker is absent from the tests performed, it has been shown that damage can be occuring. Patients taking statins who have normal CPK blood tests may still experience statin-related muscle injury.

It is up to you – the patient, to insist on a second or third opinion, and to decide for yourself, after learning as much as you can about these drugs, IF you want to continue taking them, with all of the asscociated risks involved.

Doctors run a Medical Practise – are you allowing them to practise on you? They are part of your Health Care Team – you actually employ them – remember that.

Keep watching for more articles on the dangers of Statin Drugs.

Advertisements

About JustMEinT Musings

I like writing, reading and expressing my opinions. I prefer natural health and healing to pharmaceutical drugs. Jesus Christ is my Lord and Saviour.
This entry was posted in HEALTH, Statins; cholesterol; Blood Pressure. Bookmark the permalink.